Louisiana, 2003

Damaging Wind in Louisiana, June 13, 2003

June 13, 2003 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 9:09 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 9:09 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT FRI JUN 13 2003

OLD OUTFLOW BOUNDARY ANALYZED JUST SOUTH OF JASPER AND FORT POLK.
VISIBLE IMAGERY SHOWING TSTM COMPLEX UPSTREAM OVER NE TX AND NW LA
ALREADY PUTTING OUT NEW OUTFLOWS NORTH OF THE FORECAST AREA AND
ANOTHER STRONG SEABREEZE IS EVIDENT...ALREADY ACROSS I-10.

WAS GOING TO GO WITH A 50 PERCENT POP FOR NRN ZONES BASED ON EXISTING
MOISTURE AND INSTABILITY...BUT WILL RAISE POPS TO 70 PERCENT AS
THOSE BOUNDARIES COLLISION LOOKS INEVITABLE...SIMILAR TO YESTERDAY.
DEVELOPMENT MAY BE DELAYED BY A WEAK CAP HOWEVER CAP SHOULD BE
MIXED OUT BY MID-DAY. CAPES NOT AS STRONG AS YESTERDAY BUT STILL
RESPECTABLE...GREATER THAN 2000J. WILL TWEAK TEMPS DOWN A BIT FOR
THE STRONGER SEABREEZE AND EXPECTED CLOUD-COVER BY THIS AFTERNOON.

...PREVIOUS DISCUSSION...
CURRENTLY...REMNANTS OF AN MCS ARE NOW LOCATED FROM ST MARTIN PARISH
DOWN THROUGH THE COASTAL WATERS. TSTMS ARE MOSTLY CONCENTRATED
OFFSHORE AND CONTINUE TO PUSH SOUTHEAST. ANOTHER AREA OF TSTMS
DEVELOPED NORTH OF TYLER, TX AND IS MOVING ESE INTO THE SHREVEPORT
AREA. THIS AREA MAY CLIP OUR NORTHERN PARISHES BUT APPEARS TO BE
WEAKENING AS IT MOVES EAST.

THE MESO-ETA DEPICTS AN MCS FORMING IN NORTH-CENTRAL TX AND MOVES IT
IN A PRETTY MUCH SOUTH-SOUTHEASTERLY DIRECTION. THE GFS MISSED THE
EARLIER MCS COMPLETELY...BUT DOES DEPICT SOME OF THE ACTIVITY NOW
OCCURRING IN N TX. THIS AREA APPEARS TO BE OUR NEXT SHOT OF RAIN
TODAY. BOTH MODELS AGREE ON BRINGING A BROAD TROF INTO CENTRAL TX BY
SUNDAY MORNING. THE GFS KEEPS AN UPPER LEVEL LOW PRETTY MUCH
STATIONARY IN NE TX THROUGH THE EXTENDED...KEEPING THE CHANCE OF RAIN
IN OUR FCST THROUGHOUT THE PERIOD WITH THE BEST ENERGY BEING TO THE
NORTH OF US AROUND THE LOW ITSELF.

SO FOR THE SHORT TERM...WILL KEEP CHANCE POPS IN THE FCST TODAY...A
LITTLE HIGHER IN THE LFT AREA AS CURRENT ACTIVITY COMBINED WITH WHAT
MAKES IT DOWN HERE FROM N TX WILL LINGER IN LFT A BIT LONGER.

SATURDAY MORNING STILL LOOKS LIKE THE BEST CHANCE FOR TSTMS IN THE
NEXT FEW DAYS AS MESO-ETA HAS BEEN CONSISTENTLY DEPICTING ANOTHER MCS
FORMING IN NE TX AND MOVING DOWN THIS WAY. SPC HAS SLGT RISK TO OUR
WEST UNTIL SATURDAY MORNING AFTER WHICH ALL OF OUR CWA IS INCLUDED IN
SLGT RISK.

WILL CONTINUE THE CHANCE POPS DAY/SLGT CHANCE NIGHT THROUGH THE END
OF THE PERIOD...GOING WITH HALF CONSISTENCY AND HALF BELIEF IN GFS.

.UPDATED POINT TEMPS/POPS...

KBPT 89 76 89 75 / 50 40 60 20
KLCH 88 75 88 75 / 50 30 50 20
KLFT 87 75 89 74 / 50 30 50 30
KAEX 85 73 87 73 / 70 30 60 30

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

MCNATT/SWEENEY
Hazardous weather outlook, Jun 13, 3:29 AM CST, 10 hours 1 minute before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE
SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A SLIGHT CHANCE
THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...SMALL HAIL...
FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END
OF NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER WILL BE
SATURDAY MORNING IN MOST AREAS AS A LARGE AREA OF STORMS FORMS IN
NORTH-CENTRAL TEXAS AND MOVES DOWN TO THE SOUTH INTO THE LOCAL AREA.
THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT...AND WILL MOST LIKELY
BE NEEDED SATURDAY MORNING.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
June 13, 1:30 PM CST
Where
Vernon County, Leesville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.150, -93.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367262.